Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Have calves muscles pain. On inflaben. Started pain in stomach and back, not able to sleep. How to get relief?

User rating for this question
Excellent
Answered by

Gastroenterologist
Practicing since : 1962
Answered : 693 Questions
Question
Hi my wife was suffering from calves muscles pain for which the Dr. advised "Inflaben". She took the tablet last Monday and complained of acute stomach ache and back pain. We took her to the hospital where she was checked by a Gastroenterologist and has been prescribed "Pantodac" twice daily for 15 days suspecting peptic ulcer. However, still she is getting the pain in stomach and upper back really bad. Dr. had advised an USG for abdomen and Pelvis and that has come out normal and indicates Fatty liver. Also, to give you a heads up, she has Thyroid for which she intakes Thyrox 50 Tab every morning. Also she was diagnosed with Acute Pancreatitis in 2010 when she was 7 months pregnant. Please advice something so that she can get relief as she is not able to sleep or relax because of the pain inspite of taking Pantodac.
Posted Wed, 29 Aug 2012 in Digestion and Bowels
 
 
Answered by Dr. Charles S Narasi 4 hours later
Hello, Er XXXXXXX
The main ingredient in Inflapen is Ibuprofen which is an NSAID
class of drug, a non-steroidal antiinflammatory drug. Most people
will tolerate it when taken with food , depending on the dosage.
However , an individual can react with severe stomach problem
like your wife did. The drug can irritate the lining of the stomach
and also make the lining more susceptable to the effects of acid.
Pantodac is a slow release proton pump inhibitor drug which is
very effective for acid control. I see your wife has underactive
thyroid and is on Thyrox. You also mention that she has had
pancreatitis. If she does not have gallstones on ultrasound , it
is still possible to have gravel or sand like stones in the gall
bladder with chronic inflammation. That needs to be checked
by a "HIDA-Scan". Fatty liver can be due to overweight or due
to diabetes. She needs to be checked for this also.
The stomach symptoms will improve in 2-4 weeks.
Meanwhile let her watch the diet. Avoid spicy foods, tomato
based products, too much milk, citrous fruits etc.
Wish her well,
Above answer was peer-reviewed by
 
Follow-up: Have calves muscles pain. On inflaben. Started pain in stomach and back, not able to sleep. How to get relief? 1 hour later
Thank You Dr. XXXXXXX for the advice, however would request you to suggest something which would give her some peace as she is having shifting pain and unable to sleep or move. Atleast some medication which would relieve her of pain when it occurs.
 
 
Answered by Dr. Charles S Narasi 1 hour later
Hello, Er XXXXXXX
She could try non irritating over the counter medications like
Acetaminophen 500 mg. before bedtime.
Also a natural relaxant like Melatonin tablet at bed time may
help her sleep.
Wish her well,
Above answer was peer-reviewed by
 
Follow-up: Have calves muscles pain. On inflaben. Started pain in stomach and back, not able to sleep. How to get relief? 14 minutes later
Thank You once again Dr. XXXXXXX That answers my query. Also, one last question, whether she can continue on the UBICAR tab which was prescribed to her during the calve problem. And can she take Meftal Spas as pain reliever.
 
 
Answered by Dr. Charles S Narasi 7 hours later
I would recommend stopping both for at least a week to see
how she feels.
Wish her well.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor